MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM LONG OFFSET CONNECTOR; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM LONG OFFSET CONNECTOR; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48230133
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Perforation (2001); Injury (2348)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; on (b)(6) 2016, surgery was performed for spinal deformity due to parkinson's disease.T5 - iliac were fixed and the rod connectors were used for iliac.After that, the rod connectors broke and the rod perforated the skin.The revision surgery was performed on (b)(6) 2016.Exchange and adding of iliac screw has done.The blocker which inserted the right iliac screw was loose.
 
Additional Manufacturer Narrative
Visual inspection; material analysis; device history review; complaint history review; risk assessment.The device was inspected and sent for a material analysis and it was confirmed that the connector experienced a fatigue fracture.The ifu states the following: the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.The most likely cause of the fracture is a fatigue of the device due to loads produced by the body on the implant.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM LONG OFFSET CONNECTOR
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5957735
Report Number3005525032-2016-00110
Device Sequence Number10937351
Product Code KWQ
UDI-Device Identifier04546540602282
UDI-Public(01)04546540602282
Combination Product (Y/N)N
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230133
Device Lot NumberB46252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight53